Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Danger of an elevated CPK level, treatment?

My 15 year old son, who is athletic and physically fit, ran track last Wednesday and felt faint and said his legs and arms were numb. He has not seemed to recover well. He played a baseball game Thursday and practiced Friday. He complained all weekend of leg/ muscle aches, and his calves were tender to the touch. We made sure to get him very hydrated over the weekend and Monday. Monday evening, he ran 1 mile in a track meet and when it was over, he could barely walk, vomitted, and was unusually tired and achy. His pediatrician tested his urine today (normal) and had his CPK level tested. His level was 1700. The doctor does not want him to play baseball tomorrow and do nothing but sit and rest all day and retest his CPK on Friday. My question: Why does he need to sit out tomorrow s game? What is the danger of an elevated CPK level? What are the treatments?
Asked On : Sun, 25 Mar 2012
Answers:  1 Views:  748
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Raised CPK means the muscle cells are dying in this case due to excessive use. This is a usual scenario with a sudden burst of activities in limited time. Excessive CPK don't have any consequences but dying muscle has. They may release Myoglobin can damage kidneys, can cause compartment syndrome(increased pressure in a group of muscle), Increased potassium in the blood can cause serious side effects.
Hope you find my answers upto date. Any more questions are welcome.
Thanking you
Dr Samir
Answered: Fri, 8 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor